MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SYRINGE WITH NEEDLE; SYRINGE, PISTON

TERUMO PHILIPPINES CORPORATION TERUMO SYRINGE WITH NEEDLE; SYRINGE, PISTON
Model Number SS-01T2516
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported a 1 cc syringe with 25x5/8 needle that broke off into patient.The event occurred intra-operative.Additional information was received on 25 sep 2024: the needle broke off in the lumbar muscle of the cat, close to spinal cord in l4.The incident occurred during blood draw procedures, and there was no blood loss.Additional information was received on 15 oct 2024: the branch verified that the photo pertains to this case.
 
Additional Manufacturer Narrative
The actual condition of the sample was not able to be determined as it was not available for evaluation.Instead, a reference photo was provided by the branch.The broken needle is inside a tube.The defects that might lead to broken needle cannot be confirmed through the photo.Retention samples were visually inspected and confirmed free of defects such as dents, scratches, bent cannula, tilted cannula, and damage to the cannula that might contribute to the complaint.There was no issued nonconformity report related to human error during lot production.Machine there are no nonconformities in the assembled needle lot supplied during production.At the cannula station, an inspector ensures proper cannula alignment to prevent bent cannulas.Our product has an allowable tilting of the needle of not more than 2°.Tilted cannulas are one of the check items in the hourly in-process inspection during needle assembly.We conduct an online inspection at cannula loading to check for bent cannulas.Visual in-process inspections are conducted during the manufacturing process to detect abnormalities on the product that may cause issues during use.Before shipment, qc conducts outgoing inspections to check the overall condition of the products.Our cannula is a supplied raw material that complies with iso 9626, particularly on stiffness and breakage.Prior to the supply of cannula (raw material) to the needle assembly process, qc conducts incoming inspection which includes dimensional inspection and verification of certificate of analysis according to material specification.The supplied cannula raw material is tpc inspected wherein the overall visual condition of the cannula has been checked.From the previous two fiscal years to the present, we received a total of three (3) complaints for the same issue, the cause of which was not identified as being related to our product or the manufacturing process.The root cause of the complaint could not be identified to be related to our product or manufacturing process.A review of the product's lot history file revealed no issues that were encountered during the production of the reported lot.Our cannula is supplied with raw material that conforms to iso 9626, specifically on stiffness and breakage.We have routine inspections to check the condition of the products.We perform an outgoing inspection prior to shipment to ensure the overall condition of the needles.Therefore, our process is assured.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.

Brand Name
TERUMO SYRINGE WITH NEEDLE
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
no. 124 east main ave
laguna technopark
binan, laguna 4024
RP  4024
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
no. 124 east main ave
laguna technopark
binan, laguna 4024
RP   4024
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key20519218
Report Number3003902955-2024-00058
Device Sequence Number7765249
Product Code FMF
UDI-Device Identifier34806017511051
UDI-Public34806017511051
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K052034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSS-01T2516
Device Lot Number230913D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Initial Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age12 MO
Patient SexMale